Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 28, 2011, 1:50 AM CDT for 5 counties in Alabama. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2011, 1:50 AM CDT (06:50 UTC)
- Expired
- Mar 28, 2011, 2:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 1:58 AM CDT | HAIL 1 | 2 S Moody, AL | QUARTER SIZE HAIL ON I-20 AT MOODY EXIT |
| Mar 28, 2:26 AM CDT | HAIL 1 | Ohatchee, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS54 KBMX 280650
SVRBMX
ALC015-073-115-117-121-280730-
/O.NEW.KBMX.SV.W.0096.110328T0650Z-110328T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
SOUTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
NORTHEASTERN SHELBY COUNTY IN CENTRAL ALABAMA...
NORTH CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 230 AM CDT
* AT 150 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BARBER
MOTORSPORTS PARK...OR NEAR IRONDALE...AND MOVING NORTHEAST AT 55
MPH.
* LOCATIONS IMPACTED INCLUDE...
LEEDS...MOODY...ODENVILLE...PELL CITY...SAKS...WEST END-COBB
TOWN...COBB TOWN AND VANDIVER.
THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 23 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 129 THROUGH 168...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 137...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3367 8578 3338 8669 3355 8678 3387 8607
3385 8605 3386 8602 3387 8601 3387 8600
3390 8599 3393 8594
TIME...MOT...LOC 0650Z 246DEG 48KT 3352 8660
$$
272 follow-up statements
908
WWUS54 KBMX 280703
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
203 AM CDT MON MAR 28 2011
ALC073-117-280713-
/O.CAN.KBMX.SV.W.0096.000000T0000Z-110328T0730Z/
SHELBY AL-JEFFERSON AL-
203 AM CDT MON MAR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON AND
NORTHEASTERN SHELBY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8578 3348 8638 3351 8638 3351 8645
3365 8654 3387 8607 3385 8605 3387 8600
3389 8599 3393 8595
TIME...MOT...LOC 0703Z 246DEG 48KT 3359 8641
$$
ALC015-115-121-280730-
/O.CON.KBMX.SV.W.0096.000000T0000Z-110328T0730Z/
TALLADEGA AL-CALHOUN AL-ST. CLAIR AL-
203 AM CDT MON MAR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
CLAIR...WESTERN CALHOUN AND NORTH CENTRAL TALLADEGA COUNTIES UNTIL
230 AM CDT...
AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BALD
ROCK...OR NEAR MOODY...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
ODENVILLE...PELL CITY...SAKS...WEST END-COBB TOWN...COBB TOWN...
ANNISTON...BRANCHVILLE...RIVERSIDE...LINCOLN AND RAGLAND.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 147 THROUGH 168...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8578 3348 8638 3351 8638 3351 8645
3365 8654 3387 8607 3385 8605 3387 8600
3389 8599 3393 8595
TIME...MOT...LOC 0703Z 246DEG 48KT 3359 8641
$$
27559
WWUS54 KBMX 280719
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 AM CDT MON MAR 28 2011
ALC015-115-121-280730-
/O.CON.KBMX.SV.W.0096.000000T0000Z-110328T0730Z/
TALLADEGA AL-CALHOUN AL-ST. CLAIR AL-
219 AM CDT MON MAR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ST. CLAIR...WESTERN CALHOUN AND NORTH CENTRAL TALLADEGA COUNTIES
UNTIL 230 AM CDT...
AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIVERSIDE...OR 9 MILES NORTHEAST OF PELL CITY...MOVING NORTHEAST AT
55 MPH.
LOCATIONS IMPACTED INCLUDE...
SAKS...WEST END-COBB TOWN...COBB TOWN...ANNISTON...RAGLAND...
OHATCHEE...BLUE MOUNTAIN...NEELY HENRY DAM AND EASTABOGA.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 162 THROUGH 168...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8578 3354 8619 3375 8632 3387 8607
3385 8605 3387 8599 3389 8599 3392 8595
TIME...MOT...LOC 0719Z 246DEG 48KT 3367 8617
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 12:08 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 28, 12:08 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1208 AM CDT MON MAR 28 2011 .UPDATE...AVIATION AND PUBLIC FORECAST DISCUSSIONS. && .DISCUSSION... THE STORMS JUST KEEP COMING...WITH UPDRAFTS ROOTED ABOVE THE BOUNDARY LAYER. STILL POTENT. INCREASED POPS PRETTY MUCH EVERYWHERE FOR THE REST OF THE NIGHT...AND MADE A FEW TEMPERATURE ADJUSTMENTS AS WELL. /61/ && .AVIATION...06Z TAF DISCUSSION. THE BULK OF THE ONGOING CONVECTION...AND EXTRAPOLATED TRAJECTORIES OF UPSTREAM STORMS...SUGGEST THAT TAF LOCATIONS MAY LARGELY DODGE BULLETS OVERNIGHT WITH STORMS STAYING LARGELY TO THE NORTH. HAVING SAID THAT...WILL PROBABLY NEED TO ISSUE PERIODIC UPDATES TO TAFS AS NEW CELLS DEVELOP AND DIE. THE STORMS ARE ALSO PLAYING HAVOC WITH CEILINGS. CONDITIONS SEEM TO WANT TO SOCK IN WITH IFR CEILINGS...BUT STORMS COME THROUGH AND PASS NEAR BY AND BRIEFLY IMPROVE CONDITIONS. WILL TRY TO HANDLE THE SITUATION AS BEST I CAN...BUT CONFIDENCE REMAINS MUCH LOWER THAN NORMAL DUE TO WIDELY VARYING CONDITIONS AND SCATTERED NATURE OF STORMS. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 27, 8:59 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 PM CDT SUN MAR 27 2011 ALZ011>015-017>050-281130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 859 PM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVERNIGHT ACROSS ALL OF CENTRAL ALABAMA. THE THREATS WILL INCLUDE PEA TO QUARTER SIZE HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY NIGHT AND MAY IMPACT THE AREA THROUGH THURSDAY. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE IS A CHANCE OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. CONFIDENCE REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TUESDAY EVENING THROUGH THURSDAY. 75
In the hours before
Local storm report, Mar 28, 1:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL BESSEMER 33.38N 86.96W
03/28/2011 E0.50 INCH JEFFERSON AL PUBLIC
DIME SIZE HAIL COVERING THE GROUND
&&
LINHARESLocal storm report, Mar 28, 1:41 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL CAHABA HEIGHTS 33.46N 86.73W
03/28/2011 E0.50 INCH JEFFERSON AL BROADCAST MEDIA
DIME SIZE HAIL AT HIGHWAY 459 AND HIGHWAY 280
&&
LINHARESLocal storm report, Mar 28, 1:42 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL GREENSBORO 32.70N 87.59W
03/26/2011 E0.88 INCH HALE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN DOWNTOWN GREENSBORO.
0128 PM HAIL 2 E GREENSBORO 32.70N 87.56W
03/26/2011 E1.00 INCH HALE AL TRAINED SPOTTER
I INCH HAIL REPORTED BY TRAINED SPOTTER.
0134 PM HAIL 4 WNW FOLSOM 32.70N 87.47W
03/26/2011 M1.50 INCH PERRY AL TRAINED SPOTTER
1 1/2 INCH HAIL.
0155 PM HAIL CLANTON 32.84N 86.63W
03/26/2011 E1.25 INCH CHILTON AL EMERGENCY MNGR
PUBLIC REPORT OF HALF DOLLAR SIZE HAIL IN CLANTON.
0159 PM HAIL 1 S CLANTON 32.82N 86.63W
03/26/2011 M1.50 INCH CHILTON AL EMERGENCY MNGR
PING PONG BALL SIZE HAIL REPORTED AT THE CLANTON COUNTRY
CLUB.
0200 PM HAIL CLANTON 32.84N 86.63W
03/26/2011 E1.75 INCH CHILTON AL TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED ON CHEROKEE DRIVE.
0200 PM HAIL CLANTON 32.84N 86.63W
03/26/2011 M1.25 INCH CHILTON AL EMERGENCY MNGR
ONE AND ONE QUARTER INCH HAIL AT THE CHILTON COUNTY
AIRPORT.
0201 PM HAIL DORA 33.73N 87.08W
03/26/2011 E0.50 INCH WALKER AL TRAINED SPOTTER
QUARTER TO HALF INCH HAIL IN DORA AND BAGLEY
0201 PM HAIL 2 NE CLANTON 32.86N 86.61W
03/26/2011 E1.00 INCH CHILTON AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT EXIT 212 ON I-65.
0207 PM TSTM WND DMG 3 NE MARION 32.66N 87.28W
03/26/2011 PERRY AL TRAINED SPOTTER
TREES DOWN.
0221 PM HAIL HAYDEN 33.92N 86.75W
03/26/2011 E0.25 INCH BLOUNT AL BROADCAST MEDIA
PEA SIZE HAIL ALONG BLOUNT COUNTY RD 5.
0237 PM HAIL ONEONTA 33.95N 86.47W
03/26/2011 E0.25 INCH BLOUNT AL AMATEUR RADIO
PEA SIZE HAIL REPORTED IN ONEONTA.
0243 PM HAIL TROY 31.81N 85.97W
03/26/2011 E0.25 INCH PIKE AL EMERGENCY MNGR
LAW ENFORCEMENT REPORTS PEA SIZE HAIL IN TROY.
0255 PM HAIL EAGLE CREEK 32.94N 85.75W
03/26/2011 E1.25 INCH TALLAPOOSA AL TRAINED SPOTTER
HALF DOLLAR SIZE HAIL IN EAGLE CREEK.
0300 PM HAIL 3 S GLENCOE 33.91N 85.93W
03/26/2011 E0.88 INCH CALHOUN AL TRAINED SPOTTER
NICKEL HAIL NEAR SILVER LAKES GOLF COURSE.
0305 PM HAIL EAGLE CREEK 32.94N 85.75W
03/26/2011 M3.00 INCH TALLAPOOSA AL FIRE DEPT/RESCUE
THREE AND ONE HALF INCH HAIL.
0305 PM TSTM WND DMG 3 N VIDA JUNCTION 32.61N 86.67W
03/26/2011 AUTAUGA AL EMERGENCY MNGR
ONE MOBILE HOME DAMAGED AND ONE DESTROYED. SEVERAL
OUTBUILDINGS DAMAGED. SEVERAL HOMES WITH SHINGLE DAMAGE.
TREES SNAPPED OFF AND UPROOTED. DAMAGE NEAR COUNTY ROAD
19N AT VIDA. POSSIBLE TORNADO.
0305 PM TSTM WND DMG 4 WSW DEATSVILLE 32.58N 86.45W
03/26/2011 AUTAUGA AL EMERGENCY MNGR
TREE DOWN ON POWER LINES AT CR 85 AND 102 IN PINE LEVEL.
A FEW OTHER TREES WERE BLOWN DOWN IN THE AREA.
0305 PM TSTM WND DMG 3 N VIDA JUNCTION 32.62N 86.68W
03/26/2011 AUTAUGA AL AMATEUR RADIO
MOBILE HOME DESTROYED.
0305 PM TSTM WND DMG VIDA JUNCTION 32.57N 86.68W
03/26/2011 AUTAUGA AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY RD 19 IN THE VIDA AREA.
0305 PM TSTM WND DMG PRATTVILLE 32.46N 86.45W
03/26/2011 AUTAUGA AL EMERGENCY MNGR
PRATTVILLE HIGH SCHOOL BASEBALL FIELD COMPLEX SUSTAINED
DAMAGE. FENCING WAS BLOWN DOWN AND OUTBUILDINGS WERE
DAMAGED. SMALL HAIL WAS COVERING THE GROUND SEVERAL
INCHES DEEP.
0316 PM HAIL 1 W LAKE WILDWOOD 33.19N 87.39W
03/26/2011 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKLE SIZE HAIL AT CAMP HORNE ALONG KEENES MILL ROAD.
0335 PM HAIL 2 W WETUMPKA 32.54N 86.24W
03/26/2011 E0.25 INCH ELMORE AL EMERGENCY MNGR
PEA SIZE HAIL.
0338 PM HAIL 4 WSW DEATSVILLE 32.59N 86.46W
03/26/2011 E1.00 INCH AUTAUGA AL EMERGENCY MNGR
QUARTER SIZE HAIL IN PINE LEVEL.
0353 PM HAIL MILLBROOK 32.48N 86.37W
03/26/2011 M1.00 INCH ELMORE AL TRAINED SPOTTER
0353 PM HAIL PIEDMONT 33.93N 85.62W
03/26/2011 E0.75 INCH CALHOUN AL BROADCAST MEDIA
DIME SIZE HAIL REPORTED IN PIEDMONT.
0356 PM HAIL 2 WNW MILLBROOK 32.49N 86.41W
03/26/2011 E0.75 INCH ELMORE AL EMERGENCY MNGR
PEA TO DIME SIZE HAIL.
0400 PM HAIL 3 SSE VALLEY 32.79N 85.16W
03/26/2011 M1.75 INCH CHAMBERS AL TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN THE HUGLEY COMMUNITY.
0406 PM HAIL 4 W SHELBY COUNTY AIRPO 33.18N 86.85W
03/26/2011 E1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT SHELBY COUNTY ACADEMY ON
COUNTY ROAD 16.
0410 PM HAIL 6 ESE MONTGOMERY 32.32N 86.19W
03/26/2011 E0.50 INCH MONTGOMERY AL AMATEUR RADIO
QUARTER TO HALF INCH HAIL 1.5 IN BRIDLE BROOK FARMS
SUBDIVISION.
0410 PM HAIL CALERA 33.10N 86.75W
03/26/2011 E1.00 INCH SHELBY AL NWS EMPLOYEE
NWS EMPLOYEE REPORTS QUARTER SIZE HAIL.
0410 PM HAIL VALLEY 32.82N 85.18W
03/26/2011 E1.00 INCH CHAMBERS AL PUBLIC
QUARTER SIZE HAIL
0414 PM HAIL CALERA 33.10N 86.75W
03/26/2011 E0.88 INCH SHELBY AL AMATEUR RADIO
NICKEL SIZE HAIL.
0414 PM FUNNEL CLOUD 1 S SHELBY COUNTY AIRPO 33.16N 86.78W
03/26/2011 SHELBY AL AMATEUR RADIO
FUNNEL CLOUD.
0415 PM TSTM WND DMG 3 NW MONTEVALLO 33.14N 86.89W
03/26/2011 SHELBY AL FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN IN THE COMMUNITY OF PEA RIDGE.
0420 PM HAIL 5 E MARKTON 33.89N 85.92W
03/26/2011 E0.88 INCH CALHOUN AL TRAINED SPOTTER
NICKEL SIZE HAIL AT SILVER LAKES GOLF COURSE
0420 PM FUNNEL CLOUD 1 S CALERA 33.09N 86.75W
03/26/2011 SHELBY AL PUBLIC
PUBLIC REPORT OF FUNNEL CLOUD.
0424 PM FUNNEL CLOUD 4 S SHELBY COUNTY AIRPO 33.12N 86.78W
03/26/2011 SHELBY AL AMATEUR RADIO
FUNNEL CLOUD AND SIGNIFICANT ROTATION OBSERVED AT COUNTY
ROAD 25 AND INTERSTATE 65.
0450 PM HAIL TALLADEGA SPRINGS 33.12N 86.44W
03/26/2011 E0.50 INCH TALLADEGA AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED BY LAY LAKE VFD.
0455 PM TSTM WND DMG 5 SE CLAYTON 31.83N 85.39W
03/26/2011 BARBOUR AL EMERGENCY MNGR
TREES DOWN.
0550 PM HAIL BLOUNTSVILLE 34.10N 86.58W
03/26/2011 E0.88 INCH BLOUNT AL EMERGENCY MNGR
LAW ENFORCEMENT REPORTS NICKLE SIZE HAIL.
0600 PM TSTM WND DMG SNEAD 34.12N 86.40W
03/26/2011 BLOUNT AL EMERGENCY MNGR
LARGE METAL SIGN BLOWN DOWN. ESTIMATED WIND GUST OF 60
MPH.
0630 PM HAIL MOUNTAINBORO 34.15N 86.13W
03/26/2011 E1.00 INCH ETOWAH AL PUBLIC
QUARTER SIZE HAIL.
0640 PM HAIL 2 NW DETROIT 34.05N 88.19W
03/26/2011 E1.00 INCH LAMAR AL EMERGENCY MNGR
QUARTER SIZE HAIL.
0655 PM HAIL GADSDEN 34.01N 86.01W
03/26/2011 M1.00 INCH ETOWAH AL EMERGENCY MNGR
QUARTER SIZE HAIL IN GADSDEN AND HEAVY RAIN IN GADSDEN
AND RAINBOW CITY.
0700 PM HAIL 5 NE GUIN 34.02N 87.85W
03/26/2011 E1.00 INCH MARION AL AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ALONG I-22 NORTHEAST OF GUIN.
0713 PM HAIL GUIN 33.97N 87.91W
03/26/2011 E0.25 INCH MARION AL EMERGENCY MNGR
PEA SIZE HAIL IN GUIN AND TWIN.
0716 PM HAIL ELLISVILLE 34.06N 85.61W
03/26/2011 E0.25 INCH CHEROKEE AL EMERGENCY MNGR
PEA SIZE HAIL ALONG HIGHWAY 9.
0717 PM HAIL ELLISVILLE 34.06N 85.61W
03/26/2011 E1.25 INCH CHEROKEE AL TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL IN ELLISVILLE ALONG
HIGHWAY 9.
0733 PM HAIL KANSAS 33.90N 87.55W
03/26/2011 E1.00 INCH WALKER AL PUBLIC
DIME TO QUARTER SIZE HAIL ON RUTLEDGE STREET IN KANSAS.
0745 PM HAIL ELDRIDGE 33.92N 87.62W
03/26/2011 M1.00 INCH WALKER AL AMATEUR RADIO
ONE INCH HAIL COVERING THE GROUND IN ELDRIDGE.
0752 PM HAIL 3 S LUPTON 33.90N 87.40W
03/26/2011 E1.75 INCH WALKER AL PUBLIC
GOLF BALL SIZE HAIL IN SARAGOSSA.
0756 PM HAIL JASPER 33.85N 87.27W
03/26/2011 E0.50 INCH WALKER AL BROADCAST MEDIA
DIME SIZE HAIL.
0813 PM HAIL JASPER 33.85N 87.27W
03/26/2011 E1.50 INCH WALKER AL PUBLIC
PING PONG BALL SIZE IN JASPER.
0815 PM HAIL JASPER 33.85N 87.27W
03/26/2011 E0.88 INCH WALKER AL PUBLIC
NICKEL SIZE HAIL.
0834 PM TSTM WND DMG 2 S EMPIRE 33.78N 87.01W
03/26/2011 WALKER AL PUBLIC
TREES DOWN AND OUT BUILDINGS DAMAGED ALONG EMPIRE ROAD AT
DRUMMOND SWITCH.
0840 PM HAIL 5 WNW HACKLEBURG 34.31N 87.91W
03/26/2011 E1.75 INCH MARION AL EMERGENCY MNGR
GOLF BALL SIZE HAIL ALONG STATE ROUTE 172 NEAR THE
MARION/FRANKLIN COUNTY LINE.
0845 PM HAIL 2 W HALEYVILLE 34.24N 87.65W
03/26/2011 E1.75 INCH MARION AL PUBLIC
GOLF BALL SIZE HAIL.
0854 PM HAIL HALEYVILLE 34.24N 87.62W
03/26/2011 E1.75 INCH WINSTON AL PUBLIC
HAIL AT LEAST GOLF BALL SIZE.
0859 PM HAIL ADDISON 34.20N 87.18W
03/26/2011 E1.00 INCH WINSTON AL TRAINED SPOTTER
QUARTER SIZE HAIL IN ADDISON.
0900 PM HAIL 3 N GADSDEN 34.05N 86.01W
03/26/2011 E1.75 INCH ETOWAH AL TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS REPORTED NEAR GADSDEN.
0900 PM HAIL 3 N GADSDEN 34.05N 86.01W
03/26/2011 E1.75 INCH ETOWAH AL TRAINED SPOTTER
GOLF BALL SIZE HAIL JUST NORTH OF GADSDEN.
0912 PM HAIL CENTER POINT 33.64N 86.68W
03/26/2011 E0.75 INCH JEFFERSON AL EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BY SHERIFF DEPARTMENT ALONG
CENTER POINT PARKWAY..
0913 PM HAIL TRUSSVILLE 33.64N 86.59W
03/26/2011 E1.00 INCH JEFFERSON AL PUBLIC
QUARTER SIZE HAIL AT COLONNIAL PINNACLE MALL.
0915 PM HAIL 1 NE TRUSSVILLE 33.65N 86.58W
03/26/2011 E0.50 INCH JEFFERSON AL NWS EMPLOYEE
0924 PM HAIL SHOTSVILLE 34.26N 88.13W
03/26/2011 E1.75 INCH MARION AL EMERGENCY MNGR
GOLF BALL SIZE HAIL IN SHOTTSVILLE.
0924 PM HAIL 5 W HAMILTON 34.14N 88.08W
03/26/2011 E0.25 INCH MARION AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED IN THE COMMUNITY OF BARNESVILLE.
0925 PM HAIL 1 WNW HAMILTON 34.15N 88.00W
03/26/2011 E1.00 INCH MARION AL PUBLIC
PEA TO QUARTER SIZE HAIL.
1015 PM HAIL JASPER 33.85N 87.27W
03/26/2011 E1.00 INCH WALKER AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
1022 PM HAIL 7 N JASPER 33.95N 87.27W
03/26/2011 E0.88 INCH WALKER AL AMATEUR RADIO
NICKEL SIZE HAIL COVERING THE GROUND.
1023 PM HAIL JASPER 33.85N 87.27W
03/26/2011 E2.00 INCH WALKER AL PUBLIC
HAIL UP TO 2 INCHES IN DIAMETER REPORTED.
1030 PM TSTM WND DMG OXFORD 33.60N 85.83W
03/26/2011 CALHOUN AL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
1037 PM HAIL IRONDALE 33.54N 86.71W
03/26/2011 E0.88 INCH JEFFERSON AL NWS EMPLOYEE
1041 PM HAIL 4 WSW VANDIVER 33.45N 86.58W
03/26/2011 E0.50 INCH SHELBY AL NWS EMPLOYEE
1044 PM HAIL VERNON 33.76N 88.11W
03/26/2011 E1.00 INCH LAMAR AL EMERGENCY MNGR
QUARTER SIZE HAIL FALLING IN VERNON.
1105 PM HAIL BELK 33.65N 87.93W
03/26/2011 E0.50 INCH FAYETTE AL PUBLIC
1106 PM HAIL 10 SSE HEFLIN 33.52N 85.52W
03/26/2011 M1.00 INCH CLEBURNE AL PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL ON COUNTY ROAD
5...NEAR MICAVILLE.
1118 PM HAIL BIRMINGHAM 33.53N 86.80W
03/26/2011 E0.75 INCH JEFFERSON AL TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORTED IN CRESTWOOD.
0805 AM HAIL ALABASTER 33.25N 86.82W
03/27/2011 M0.75 INCH SHELBY AL NWS EMPLOYEE
0812 AM HAIL EUTAW 32.84N 87.89W
03/27/2011 E0.25 INCH GREENE AL AMATEUR RADIO
0912 AM HAIL LIVINGSTON 32.60N 88.19W
03/27/2011 M0.75 INCH SUMTER AL EMERGENCY MNGR
1005 AM HAIL 10 E MONTGOMERY 32.35N 86.11W
03/27/2011 E0.50 INCH MONTGOMERY AL PUBLIC
1005 AM HAIL MONTGOMERY 32.35N 86.28W
03/27/2011 M0.50 INCH MONTGOMERY AL EMERGENCY MNGR
1012 AM HAIL ENTERPRISE 32.74N 86.62W
03/27/2011 M1.75 INCH CHILTON AL TRAINED SPOTTER
1015 AM HAIL VERBENA 32.75N 86.51W
03/27/2011 M1.00 INCH CHILTON AL PUBLIC
1243 PM HAIL 10 SE SEALE 32.19N 85.05W
03/27/2011 M1.75 INCH RUSSELL AL TRAINED SPOTTER
0135 PM HAIL EUFAULA 31.89N 85.15W
03/27/2011 M1.50 INCH BARBOUR AL LAW ENFORCEMENT
0927 PM HAIL 3 SE HALEYVILLE 34.21N 87.58W
03/27/2011 E0.25 INCH WINSTON AL BROADCAST MEDIA
BETWEEN HALEYVILLE AND DOUBLE SPRINGS
1018 PM HAIL TALLASSEE 32.54N 85.89W
03/27/2011 E0.25 INCH ELMORE AL EMERGENCY MNGR
1019 PM HAIL TALLASSEE 32.54N 85.89W
03/27/2011 E1.00 INCH ELMORE AL AMATEUR RADIO
PEA TO QUARTER SIZE HAIL FELL IN AND AROUND TALLASSEE IN
ELMORE AND TALLAPOOSA COUNTIES. THE HAIL COMPLETELY
COVERED THE GROUND.
1039 PM HAIL NOTASULGA 32.56N 85.67W
03/27/2011 E1.00 INCH MACON AL BROADCAST MEDIA
QUARTER SIZE HAIL AND TREE LIMBS DOWN IN NOTASULGA.
1045 PM HAIL BEAUREGARD 32.54N 85.37W
03/27/2011 E0.50 INCH LEE AL EMERGENCY MNGR
1133 PM HAIL FORT MITCHELL 32.34N 85.02W
03/27/2011 E1.50 INCH RUSSELL AL BROADCAST MEDIA
1137 PM HAIL PHENIX CITY 32.47N 85.01W
03/27/2011 E1.50 INCH RUSSELL AL BROADCAST MEDIA
HAIL ONE AND ONE HALF INCH IN DIAMETER...MAYBE LARGER
NEAR HIGHWAY 165 IN PHENIX CITY.
1137 PM HAIL 2 NNW FORT MITCHELL 32.36N 85.03W
03/27/2011 E0.75 INCH RUSSELL AL LAW ENFORCEMENT
DIME TO PENNY HAIL NEAR MOUNT OLIVE DRIVE AND HIGHWAY
165.
1248 AM HAIL TUSCALOOSA 33.24N 87.54W
03/28/2011 E0.75 INCH TUSCALOOSA AL LAW ENFORCEMENT
PENNY HAIL ON MCFARLAND AND HIGHWAY 216
1259 AM HAIL TUSCALOOSA 33.24N 87.54W
03/28/2011 E0.25 INCH TUSCALOOSA AL EMERGENCY MNGR
0129 AM HAIL BESSEMER 33.38N 86.96W
03/28/2011 E0.50 INCH JEFFERSON AL PUBLIC
DIME SIZE HAIL COVERING THE GROUND
0131 AM HAIL 2 NW HOOVER 33.40N 86.84W
03/28/2011 E0.88 INCH JEFFERSON AL BROADCAST MEDIA
NICKEL HAIL AT ROSS BRIDGE
0140 AM HAIL CAHABA HEIGHTS 33.46N 86.73W
03/28/2011 E0.50 INCH JEFFERSON AL BROADCAST MEDIA
DIME SIZE HAIL AT HIGHWAY 459 AND HIGHWAY 280
&&
LINHARESSpecial weather statement, Mar 28, 1:43 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 AM CDT MON MAR 28 2011
ALZ021-280730-
CLEBURNE AL-
143 AM CDT MON MAR 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE COUNTY UNTIL
230 AM CDT...
AT 143 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HEFLIN...MOVING EAST AT 60 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EDWARDSVILLE...
FRUITHURST...
ABERNATHY...
MUSCADINE...
I 20 WELCOME CENTER...
&&
LAT...LON 3352 8564 3363 8566 3365 8564 3371 8564
3376 8536 3375 8535 3360 8532 3357 8532
TIME...MOT...LOC 0643Z 258DEG 52KT 3363 8555
75Special weather statement, Mar 28, 1:46 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 AM CDT MON MAR 28 2011
ALZ017-018-280730-
BLOUNT AL-ETOWAH AL-
146 AM CDT MON MAR 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLOUNT AND ETOWAH
COUNTIES UNTIL 230 AM CDT...
AT 142 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STRAWBERRY TO GARDEN
CITY...AND MOVING EAST AT 60 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLEVELAND...
ONEONTA...
RAINBOW CITY...
GADSDEN...
HOKES BLUFF...
&&
LAT...LON 3426 8644 3411 8630 3420 8618 3421 8585
3413 8584 3414 8579 3401 8574 3395 8578
3396 8584 3393 8590 3393 8617 3398 8620
3396 8625 3398 8628 3393 8633 3393 8684
3400 8674 3409 8670 3413 8661 3427 8648
TIME...MOT...LOC 0647Z 270DEG 52KT 3423 8647 3401 8666
75Local storm report, Mar 28, 1:48 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 AM CDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM HAIL MAYLENE 33.20N 86.86W
03/28/2011 E0.88 INCH SHELBY AL AMATEUR RADIO
AT STERLING GATE SUBDIVISION
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Mar 27, 8:32 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Mar 27, 8:51 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 39 min |
| Mar 27, 9:05 PM CDT | Special Weather Statement | BMX | Autauga | 40 min |
| Mar 27, 9:34 PM CDT | Special Weather Statement | BMX | Walker, Winston | 41 min |
| Mar 27, 9:43 PM CDT | Special Weather Statement | BMX | Coosa, Elmore, Tallapoosa | 47 min |
| Mar 27, 10:15 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 30 min |
| Mar 27, 10:30 PM CDT | Special Weather Statement | BMX | Winston | 45 min |
| Mar 27, 10:31 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 44 min |
| Mar 27, 10:36 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 39 min |
| Mar 27, 11:13 PM CDT | Special Weather Statement | BMX | Russell | 47 min |
| Mar 27, 11:16 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 29 min |
| Mar 27, 11:28 PM CDT | Special Weather Statement | BMX | Randolph | 47 min |
| Mar 27, 11:30 PM CDT | Special Weather Statement | BMX | Blount | 45 min |
| Mar 27, 11:58 PM CDT | Special Weather Statement | BMX | Etowah | 47 min |
| Mar 28, 12:03 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Mar 28, 12:31 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Mar 28, 12:50 AM CDT | Special Weather Statement | BMX | Marion, Winston | 40 min |
| Mar 28, 12:57 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 48 min |
| Mar 28, 1:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 47 min |
| Mar 28, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 43 min |
| Mar 28, 1:43 AM CDT | Special Weather Statement | BMX | Cleburne | 47 min |
| Mar 28, 1:44 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Mar 28, 1:46 AM CDT | Special Weather Statement | BMX | Blount, Etowah | 44 min |
| Mar 28, 2:10 AM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Mar 28, 2:25 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 31 min |
| Mar 28, 2:42 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 14 min |
| Mar 28, 2:47 AM CDT | Special Weather Statement | BMX | Clay | 43 min |
| Mar 28, 3:16 AM CDT | Special Weather Statement | BMX | Jefferson, St. Clair | 44 min |
| Mar 28, 3:21 AM CDT | Special Weather Statement | BMX | Marshall | 39 min |
| Mar 28, 3:24 AM CDT | Special Weather Statement | BMX | Etowah | 51 min |
| Mar 28, 3:25 AM CDT | Special Weather Statement | BMX | Cleburne | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.